Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 148, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2010, 3:19 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2010, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 16, 2010, 4:45 PM EDT
- In force
- 86 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:57 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 16, 2:57 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT WED JUN 16 2010 .SYNOPSIS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING INTO TONIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA OVERNIGHT. DRIER AND SLIGHTLY COOLER AIR WILL MOVE INTO THE REGION FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS ARE FORMING THIS AFTERNOON IN THE VERY WARM MOIST AND UNSTABLE AIRMASS. EXPECT COVERAGE TO INCREASE THIS AFTERNOON INTO THIS EVENING AS DAYTIME HEATING...MOIST BOUNDARY LAYER...COMBINED WITH SFC CONVERGENCE ALONG COLD FRONT AND LEE TROUGH. MCV MOVING EWD ACROSS S CENTRAL NC WILL HELP TRIGGER ADDITIONAL CONVECTION ESPECIALLY ACROSS THE SOUTHEAST PORTION OF CWA SPS PLACED SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN PORTIONS OF CWA THIS AFTERNOON WITH CAPES AROUND 2 TO 3K...AND GREATEST INSTABILITY. THE MAIN THREAT FROM STRONG TO SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINS. PWATS REMAIN HIGH AROUND 1.5 INCHES...ABOUT 150% OF NORMAL...AND STORM MOTION WILL BE 20 KNOTS OR LESS...SO ANY TSTM MAY HAVE VERY HEAVY DOWNPOURS. FOR POPS TONIGHT USED A BLEND OF THE ECMWF...NAM AND WRFARW-RNK. CONVECTION WILL GRADUALLY TAPER OFF WITH LOSS OF HEATING TONIGHT...BUT MAY LINGER A LITTLE LONGER THAN USUAL SINCE A SFC COOL FRONT ASSOCIATED WITH THE SHORT WAVE MOVG THROUGH THE GREAT LAKES WILL NOT MOVE THROUGH THE REGION UNTIL EARLY THURSDAY MORNING. WENT WITH LOW TEMPERATURES CLOSE TO ADJMETBC ON THE WARM SIDE OF GUIDANCE TONIGHT- FROM THE MID 60S IN THE NORTHWEST TO AROUND 70 IN THE SOUTHSIDE. HIGH PRESSURE BUILDS INTO THE REGION THURSDAY AS DRIER AIR FILTER INTO OUR AREA AS NORTHWEST WINDS SET UP. REMOVED THE ISOLATED THUNDERSTORM POP IN THE NORTHERN NORTH CAROLINA MOUNTAINS THURSDAY AFTERNOON. PLAYED HIGHS NEAR ADJMET WITH READINGS FROM THE LOWER 80S IN THE NORTHWEST TO THE LOWER 90S. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... THE SURFACE HIGH WILL CONTINUE EAST TOWARDS THE ATLANTIC FRIDAY WHICH WILL ALLOW FOR RETURN FLOW ON THE BACK SIDE. A SLIGHT MOISTURE INCREASE FROM AN EAST SOUTHEASTERLY FLOW MAY RESULT IN ISOLATED THUNDERSTORM DEVELOPMENT FOR FRIDAY AFTERNOON. AT THIS TIME DO NOT MENTION IN THE FORECAST AS THE CHANCE IS EXPECTED TO BE VERY SLIM. TEMPERATURES WILL BE A BIT COOLER THAN THE PREVIOUS DAYS WITH HIGHS IN THE MID TO UPPER 80S WEST TO LOWER 90S EAST. LOWS WILL RANGE FROM THE LOWER TO UPPER 60S ACROSS THE FORECAST AREA. EXPECT THURSDAY NIGHT TO BE THE COOLEST NIGHT WITH LOWS IN THE UPPER 50S ESPECIALLY IN THE MOUNTAINS OF GREENBRIER IN SOUTHEAST WEST VIRGINIA AND BATH COUNTY VIRGINIA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... BOTH THE ECMWF AND THE GFS ARE IN DECENT AGREEMENT...NOW STRETCHING THE UPPER RIDGE ENE AND COVERING OUR CWA WITH HEIGHTS AOA 590DM LATER THIS WEEKEND AND EARLY NEXT WEEK. IT APPEARED AS THOUGH A COLD FRONT WOULD ARRIVE NEXT MONDAY...BUT THAT HAS BEEN PUSHED NORTH AND DELAYED UNTIL LATE TUESDAY OR WEDNESDAY NEXT WEEK. UNTIL THEN...CONTINUED WITH JUST ISOLATED STORMS...WHICH MAY BE CONFINED TO THE HIGHEST ELEVATIONS WITH A PORTION OF THE UPPER RIDGE STRENGTHENING OVER THE REGION. IF TRENDS PERSIST...AT LEAST 3 CONSECUTIVE DAYS OF 90F OR ABV LOOKS PROBABLE ACROSS THE CITIES...INCLUDING ROANOKE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCATTERED MVFR SHOWERS AND THUNDERSTORMS WITH ISOLD IFR/LIFR CONDITIONS WILL FORM THIS AFTERNOON IN THE VERY MOIST AIRMASS ACROSS THE REGION. STORMS WHICH DEVELOP ACROSS THE MOUNTAINS WILL PROPAGATE EASTWARD INTO THE FOOTHILLS AND PIEDMONT LATER IN THE AFTERNOON/EARLY EVENING HOURS. AFTER CONVECTION MOVES FURTHER EAST OF THE LYH AND DAN AREAS BY AROUND 17/02Z...THEN EXPECT AT LEAST MVFR FOG TO DEVELOP OVERNIGHT MOST TAF SITES. IFR FOG IS POSSIBLE IN LOCATIONS WHICH RECEIVE HEAVY RAIN THIS AFTERNOON AND WINDS DROP OFF. A WEAK COLD FRONT WILL PASS THROUGH TOWARD MORNING THURSDAY. SOMEWHAT DRIER AIR WILL WORK INTO THE AREA FOLLOWING THE COLD FRONT ON THURSDAY...PROVIDING A BETTER CHANGE FOR A LONGER PERIOD OF VFR WEATHER (OUTSIDE OF ANY LATE NIGHT VALLEY FOG) FOR THURSDAY INTO SATURDAY. ANOTHER COLD FRONT WILL THEN APPROACH THE AREA FORM THE NORTHWEST LATE SATURDAY OR SUNDAY...BRINGING ANOTHER CHANCE FOR SCATTERED TO NUMEROUS TSTMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...REB LONG TERM...KM AVIATION...JJ/KK
Hazardous weather outlook, Jun 16, 9:37 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 937 AM EDT WED JUN 16 2010 NCZ001>003-018-019-VAZ007-009>020-022-023-032-WVZ042>045-171345- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER- 937 AM EDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE VERY HEAVY DOWNPOURS AND LOCALIZED FLOODING THROUGH THIS AFTERNOON. A FEW STORMS MAY ALSO CONTAIN STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ024-033>035-043>047-058-059-171345- STOKES-ROCKINGHAM-CASWELL-YADKIN-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 937 AM EDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE VERY HEAVY DOWNPOURS AND LOCALIZED FLOODING THROUGH THIS AFTERNOON. A FEW STORMS MAY ALSO CONTAIN STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 11:00 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1100 AM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 4 W REIDSVILLE 36.35N 79.75W
06/15/2010 ROCKINGHAM NC EMERGENCY MNGR
2 TREES DOWN ON SANDY CROSS ROAD.
&&
KMLocal storm report, Jun 16, 11:03 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 AM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 2 S BETHANY 36.29N 79.85W
06/15/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREES DOWN ALONG BROWN ROAD AND WITTY ROAD.
&&
KMLocal storm report, Jun 16, 12:49 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 1 NE REIDSVILLE 36.36N 79.66W
06/15/2010 ROCKINGHAM NC DEPT OF HIGHWAYS
LARGE TREES DOWN ON CHURCH ST.
&&
KMLocal storm report, Jun 16, 12:59 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 PM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 SSE MADISON 36.34N 79.96W
06/15/2010 ROCKINGHAM NC DEPT OF HIGHWAYS
TREE ACROSS ELLISBORO RD. SEVERAL LARGE TREES DOWN IN
MADISON.
&&
KMLocal storm report, Jun 16, 1:01 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 PM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM LIGHTNING 6 SE MADISON 36.34N 79.90W
06/15/2010 ROCKINGHAM NC FIRE DEPT/RESCUE
STRIKE CAUSED A HOUSE FIRE ON HWY 704.
&&
KMSpecial weather statement, Jun 16, 2:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 234 PM EDT WED JUN 16 2010 NCZ005-006-VAZ044>047-058-059-162145- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 234 PM EDT WED JUN 16 2010 ...STRONG THUNDERSTORMS DEVELOPING THIS AFTERNOON... SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON CAN PRODUCE VERY HEAVY DOWNPOURS AND LOCALIZED FLOODING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS AND HAIL ACROSS THE PIEDMONT OF NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. RCS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:16 PM EDT | Special Weather Statement | RNK | Halifax | 59 min |
| Jun 15, 11:17 PM EDT | Special Weather Statement | RNK | Pittsylvania | 58 min |
| Jun 16, 3:48 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 57 min |
| Jun 16, 4:04 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 56 min |
| Jun 16, 5:53 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 52 min |
| Jun 16, 6:10 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Jun 16, 6:38 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 67 min |
| Jun 16, 7:23 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 67 min |
| Jun 15, 8:00 PM EDT | Special Weather Statement | RNK | Wilkes | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.